Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Sciatic pain in right leg, chronic condition. Received corticosteroid injection, epidural. Bacterial infection?

I have had sciatic pain in my right leg for 3 years now and received a corticosteroid injection and an epidural , neither of which relieved the pain. MRI scans show no nerve impingement of any kind. There don t seem to be any other options. Could this be caused by a bacterial infection, specifically Propionibacterium acnes? I have read cases where antibiotics have relieved sciatic symptoms.
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  909
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
A bacterial infection is not likely to result in the pain caused by the sciatica. This is related to nerve problem and talking methylcobalamin supplements after consulting a neurologist will be helpful. Local steroid injections may provide a short term relief.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Fri, 18 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor